Is a heart rate of 127 dangerous

I take 4 grains Efra and 20mg T3. This has got me up on my feet! hooray one would think but no - I saw a horrid female Endo at Gearge Elliot hospital reputed to be at cutting edge for people with ME/Fibromyalgia. She said heart rate dangerous and wants reduce meds to 10mg T3 ONLY. Can anyone comment on 127 heart rate. Also when I reduced meds ended up back in bed!!!! So f..... The risks. I'm not looking for longevity but Quality if life.

13 Replies

oldestnewest
  • Hi Jeannie,

    first of all: yes it is dangerous if this heart rete is sustained long term. It can give very serious consequences.

    So: have you monitored your heart rate at home day by day at different times of day to see what it is?

    Is it always >100?

    High heart rate can be due to over-medication but also to adrenal/cortisol problem, lack of sodium (salt) in your blood, lack of magnesium/potassium.

    So first things first: do you know how to take your pulse?

    if the answer is yes I'll carry on from there, if the answer is no then you have to learn first and I can help you.

    and lastly: ultimately it is YOUR decision what you do with your meds, I am certainly not telling you to not reduce them.

    I had problems with a 'pounding heart' which also can be from over medication or from same problems as listed above. It is not due to overmedication I found out, it was either due from high cortisol or electrolyte imbalance, I've sorted it out now phew.

  • If you searched for "Tachycardia" you would find out quite a bit.

    So far as I am aware, it is high, and some forms of high heart rate can indeed be dangerous. But I would rather hear the risks from a heart doctor than an endo.

    Provided you are given all relevant information, including risks and what your current state is, then I believe it should be your choice.

    I am wondering what your heart rate is like when you are not in a hospital confronted by a "horrid female endo" - or simply in anticipation of an appointment? Many blood pressure monitors give heart rate. Or you could use a watch and finger on pulse.

    Rod

  • Hi greygoose, it's her heart rate high, not the blood pressure LOL :D ;) xxx

  • A heart rate of 127 isn't dangerous in itself (mine goes much higher than this when I exercises hard), but if this is your true resting heart-rate then I would be concerned. If I were your doctor I would be worried at seeing a resting heart-rate that high. However, is this your normal resting heart-rate when you are sitting, comfortably at home without feeling stressed?

    Your doctor is going by a on-off reading at a doctor's appointment, which may be inaccurate, so perhaps start taking your pulse regularly throughout the day when you have been sitting for at least 10 mins and are feeling calm. If it is still this high, then this is probably cause for concern and a reduction may be necessary. If it is around 72bpm, then this is pretty average.

    Many people find their heart-rate and/or blood pressure rises when they are at the doctors so it is best to also check in the comfort of your own home.

    I also think reducing your meds this severely is an over-reaction (if I have understood correctly - 10mcg T3 and NO Erfa?). It only takes a small amount too much to raise your heart-rate to being too high. A reduction might have been warranted but to reduce from 4 grains and 20mcg T3 to only 10mcg and NO Erfa sounds like overkill, in my opinion (if this is indeed what she has suggested). If your resting heart-rate is too high when you are sitting calmly at home, then a sensible reduction would probably be advisable but not such a drastic cut as to remove all the erfa and half the T3.

    However, I haven't seen your T4 and T3 results. If your T3 is high then you are likely at increased risk, depending on how much over the top of the range your T3 level is.

    Bear in mind I am NOT a medical professional and that this is only my opinion based on my limited knowledge. I'm not advising what you should do but my opinions on the situation as I understand it.

    I would be interested to know if your heart rate is always this high though. If it is, I believe that is a cause for concern.

    Carolyn x

  • Gosh! It took me so long to type my reply that there have been 3 others in that time, lol.

  • you need to 'fasten your seat belt' and press on the accelerator pedal ;) x

  • I definitely need to do something! Perhaps I need to be a little less pedantic about my writing! Perhaps working in a school is rubbing off on me ;)

  • you're very good carolyn, do not change who you are x

  • I think it's great to have someone pedantic about their writing! I'm pretty pedantic too. I think the rules of grammar are there for a reason. If we all adhere to the rules then there are less opertunities for misunderstanding. Keep up the good work, Carolyn - and your high standards of English! I'm all for it!

    Grey

  • Ah culdn't argree mure! ;-)

    Louise

    xx

  • Louise, it's spelt 'moor', not 'mure'! That's a French raspberry. Where were you brung up?!?

  • Hi Jeannie

    Also went to GEH cos of its reputation on ME/cfs and had similar experience in them wanting to cut meds down cos my pulse rate high when there - and they wouldn't believe not usually so high! In my case I think it was exacerbated by the nurse taking four attempts to get pressure/pulse machine to work and my arm still hurting when went in to see Endo.

    I duly cut meds down - obedient girl that I am! - and suffered horridly after, causing other problems as a consequence. Needless to say upped meds again. GEH sent a note to my GP to say the meds needed to be lowered but it was so badly written, sorry scrawled!, that she said she really found it hard to make any sense of it and was happy to keep prescribing usual dosage. Thankfully.

    Do pm me if you want to chat about GEH. Would like to know who the female Endo is you saw and whether they have helped on the me/cfs front at all.

    Sorry, realised this hasn't answered your q just empathised!!

    S x

  • Hi ideally it should be about 60 to 80/. however it if far more likely that it is swinging, ie altering with a minor condition called Atrial Fibrillation. If so it must have anti coagulation, risk of clots!One measurement or even an ECG does not show this. You need a home monitor from the hospital or GP for 24 hours or better still 7 days. This will pick up if you have it. It is quite common.A single measurement, eg ECG will not show this unless very lucky. it is very intermittent for many years and sometimes for ever. You can tell yourself by taking your heart rate ( pulse) many times a day, the neck is easier. If heart fluttering, especially check it then. All sorts of things can temporary put up the HR. You do need to check it out.Keep still, relaxed for 10 mins before hand.Also make sure you have had your U` and E`s ( kidney bloods ) done.

    I hope this helps you decide what to do.

    Jackie

You may also like...